Aug 22, 2005
I know you have probably seen this question so many times but I feel I have to seek some type of relief. my brother has HIV, was diagnosed last year after being gravely ill..(which was devastating) for the family...we just found out he needs to begin taking the inteferon injections once a week for 3 months and monitored to see if they help his liver, his liver count i think is to high, we were told he would have flu like symptoms, depression, and fatigue, and if the medicine was going to work it would take the first 3 months to see any success. IF ANY...he is on HIV medication and has been doing well, he took to the medicine like a pro, with little or no side effects..NOW THIS..I just want to know there is hope..I have lost my other 2 brothers at age (32) (47), he is my last and I am so terrified..is there any hope or comfort you can share..I have been crying all day thinking of his suffering and pain.
Response from Dr. Dieterich
There is lots of hope to be offered! The medication for HCV treatment is quite successful nowadays and it can be cured! People who tolerated their HIV medication do really well with interferon and ribavirin. He should do really well! Wish him luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.